Jump to content

pregnancy & benzos


Recommended Posts

I'm not sure this is the right spot to post this question but has anyone ever been pregnant and continued benzos?

Just would like some info on this~

ljmnva

Link to comment
Share on other sites

Yes.

 

In my situation it was originally thought that pulling me off benzos would be a shock to my system and the baby, so I was advised to stay on them.  But I was petrified of the baby being born on withdrawal, having seizures or birth defects.  So I was cold turkeyed in a week off a high dose.  Of course all this was consulted by my midwives, doctors and psychiatrist.  I had no idea the withdrawal process would be so rough, long and involved.

 

I now have a perfectly healthy newborn and am doing ok.  I have lots of symptoms but am coping.  I have a beautiful baby boy to keep me going.

Link to comment
Share on other sites

I'm not sure this is the right spot to post this question but has anyone ever been pregnant and continued benzos?

Just would like some info on this~

ljmnva

 

Have you spoken to a medical professional about this?

Link to comment
Share on other sites

Yes, me. I am 27 weeks pregnant and have been taking xanax the whole time. So far, everything is fine, although I am being forced to taper.
Link to comment
Share on other sites

No I have not talked to a doctor yet...I'm actually not sure that I'm pregnant.  I am a few weeks late but I'm not sure if it's withdrawals, stress, or pregnancy.  I have been told by a OBGYN fertility specialist that I have less than a 1% chance of ever getting pregnant.  With this said I'm pretty sure I'm not...

My stomach/digestive system are VERY upset and I have not had this before.  I feel that it may be withdrawals...

Thank you all for the information...it has been very helpful.

ljmnva

Link to comment
Share on other sites

The stomach/GI issues is definitely withdrawal. I've had a lot of that.

 

The menstruation issue, from what little I've noticed on this board, is also benzo related.

 

It's important to try to see yourself as healthy, and to tell yourself that the odd things you're experiencing is withdrawal rather than a true medical problem. However, it's cheap to take a pregnancy test, and if on the remote chance you are, it would be good to consult with a medical professional. Plus start taking prenatal vitamins. (Do I sound like your mother?)

 

I took imodium for the diarrhea, and Maalox for the stomach upset. Those helped.

Link to comment
Share on other sites

Thank you again for all of the info you have shared...

As it turns out I have taken two pregnancy tests and it shows that I actually am pregnant.  Ohhhh this is a huge shock to us... since we were told this probably would not happen.  I plan to call my doctor tomorrow to set up an appointment.  I have been taking less than .0625 a day for about 3 weeks or so and I hope to continue the withdrawal..

We'll see what happens!

ljmnva

Link to comment
Share on other sites

×
×
  • Create New...